Alert archive / Pennsylvania / Wind Advisories in 2022

Wind Advisory 7, NWS State College, PA

April 15, 20227 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Apr 15, 2022, 6:50 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 15, 2022, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2022, 6:50 AM EDT (10:50 UTC)
In effect from
Apr 15, 2022, 11:00 AM EDT
Expired
Apr 15, 2022, 6:00 PM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Somerset County, PA, Warren County, PA

The radar

The State College radar (KCCX), 63 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

897 
WWUS71 KCTP 151050
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
650 AM EDT Fri Apr 15 2022

PAZ004-005-010-011-017-024-033-152200-
/O.NEW.KCTP.WI.Y.0007.220415T1500Z-220415T2200Z/
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Warren, Bradford, St. Marys, Ridgway, 
Emporium, DuBois, Clearfield, Johnstown, and Somerset
650 AM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria and 
  Somerset Counties.

* WHEN...From 11 AM this morning to 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/safety/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$
MRS/JRB 
For more information from the National Weather Service visit
http://weather.gov/ctp
1 follow-up statement
939 
WWUS71 KCTP 152205
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
605 PM EDT Fri Apr 15 2022

PAZ004-005-010-011-017-024-033-152315-
/O.EXP.KCTP.WI.Y.0007.000000T0000Z-220415T2200Z/
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Warren, Bradford, St. Marys, Ridgway, 
Emporium, DuBois, Clearfield, Johnstown, and Somerset
605 PM EDT Fri Apr 15 2022

...WIND ADVISORY HAS EXPIRED...

Gusty southwest winds will continue to diminish across the region
this evening.

$$

Martin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 5:50 AM EDT, 1 hour earlier.

Area forecast discussion, Apr 15, 5:50 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service State College PA
550 AM EDT Fri Apr 15 2022

.SYNOPSIS...
Breezy, mild, and dry end to the week in central PA. Expect a
wet and showery start to the weekend with cooler temperatures
on Saturday. An extended period of chilly weather will grip the
Commonwealth from Easter Sunday through early next week with
periods of rain mixed with wet snow in the higher elevations on
Monday. Blustery and unseasonably cold on Tuesday with a couple
of showers before conditions improve and temperatures moderate
to seasonal levels through the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Sfc ridge axis will slide southeast of the area today. Strong
southwesterly gradient flow in the low levels (50-60+kt 850mb
LLJ centered over the eastern Great Lakes between departing sfc
high and deep sfc low over northern Ontario) will result in a
breezy and mild day in CPA with gusty southwest winds 25-35+
mph. Forecast soundings show very deep mixing supporting peak
wind gusts in the 35-45 mph range over the western and northern
Alleghenies. These values are above the NBM 90th percentile but
just below advisory criteria. While max momentum xfer via BUFKIT
would indicate localized gusts >45 mph are possible, we feel
the most likely range is just below wind advisory thresholds. We
will also highlight the wind threat in the HWO.

One more mild day today with maxTs in the low 60s north to
around 70F in the south central ridge/valley region. Connecting
the dots between the expected sunshine, deep mixing and very
steep lapse rates - we were keen to trend fcst above NBM for
maxT and wind gusts and below NBM for dewpoints/minRH utilizing
a heavy dose of the 90th/10th percentile grids. The combo of
strong winds and very low minRH will have significant fire
weather implications (see fire weather section for more info).

Rain sets up tonight along/behind of a cold frontal boundary
pushing southeast from Lake Erie. We were keen to ramp POPs near
100% across the far NW mtns into early Saturday morning. Fcst
lows are still well-above climo +5-15F with minTs ranging from
the low 40s in the NW to the low 50s in the southeast.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Strong mid-upper level low rotates through the region this
weekend, bringing showers and noticeably cooler air along with
it. A couple of thunderstorms are possible across the southeast
1/3 of the CWA Saturday afternoon. MaxTs trend well below
normal by Sunday with highs dropping back into the low 40s-50s.
Gusty winds will add to the chilly conditions for mid April.
Temps will be cold enough to support snow showers across the
western and northern Alleghenies Saturday night. Rain/snow
showers should fade on Easter Sunday as strong high pressure
moves into CPA by Sunday night. This could set the stage for
frost/freeze headlines where the growing season is active (far
southeast zones/lower Susquehanna Valley). This will likely
depend on how quickly clouds spread back into southern PA in
advance of the early week system.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Medium range guidance continues to advertise a mid-level trough
dropping across the Great Lakes into the region with the
potential for a surface low to begin to spin up just off the
MD/DE/NJ coast next Monday into Tuesday. This pattern looks like
a good bet to bring a chilly rain and perhaps even some wet
snow at higher elevations.

The early week chill should moderate into the second half of
next week, esp late week heading into next weekend. Northern
stream energy may bring another weather system through the Great
Lakes and into western PA next Thursday, tempering the warmup
through then.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
High pressure moving overhead today will spell sunny skies with
mid/high clouds sliding in later in the day. Models suggest a
deep boundary layer developing by afternoon, tapping into
stronger winds aloft with the potential to mix down gusty winds
in excess of 30 kts.

A cold front will approach northwest Pennsylvania by Saturday
morning, with lowering ceilings getting into BFD and perhaps JST
by daybreak.

Outlook...

Sat...Scattered showers/brief vis reductions possible. AM low
cigs possible W Mtns.

Sun...AM snow showers/vis reductions possible NW Mtns.

Mon...PM rain with lowering cigs, mainly N Mtns.

Tue...Reductions over the NW half, improving conditions SE.

&&

.FIRE WEATHER...
Meteorological red flag conditions (reaching RH and wind criteria)
are expected this afternoon in central PA with strong gusty
southwest winds 25-35+ mph and minRH in the 15-25% range. Dewpoint
bombs are also possible which could result in minRH values as low
as 10%. Midweek fuels assessment from BOF partners indicated
values too high to support issuance of a red flag warning (RFW).
However, given less rainfall than forecast over the past 48 hours,
we will attempt to coordinate with fire partners again this
morning to see if fuels are still too moist to preclude RFW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...RXR
AVIATION...RXR/Banghoff
FIRE WEATHER...Steinbugl
Hazardous weather outlook, Apr 15, 5:09 AM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
509 AM EDT Fri Apr 15 2022

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-160915-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
509 AM EDT Fri Apr 15 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010>012-017-018-024-033-037-041-042-160915-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming-Sullivan-
509 AM EDT Fri Apr 15 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Wind gusts over 40 mph are possible from late morning through the
afternoon. Gusty winds could blow around unsecured objects and result
in difficult driving conditions for high profile vehicles.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

Nearby

Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.